# SDR CA080411002

- Difficulty date: April 9, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- System (JASC): 6122 · Propeller Governor
- Part: Pilot Valve
- Part number: 210332
- Condition: Damaged
- Location: Governor
- Part time: 97 hours
- Component: Governor, Woodward
- Component part number: C210776
- Stage of operation: NR
- How discovered: O
- Nature of condition: X
- Precautionary procedure: O

## Discrepancy

THE GOVERNOR WAS MANUFACTURED BY ONTIC, ONTIC HAS THE MANUFACTURING RIGHTS TO THE FORMER WOODWARD GOVERNOR COMPANY PISTON ENGINE GOVERNORS.  THE GOVERNOR WAS RECEIVED FROM THE AIRCRAFT MANUFACTURE, DIAMOND AIRCRAFT INDUSTRIES, FOR REPAIR IN APRIL 2008.  ACCORDING TO A CUSTOMER CLAIM/RETURN AUTHORIZATION FORM RECEIVED FROM DIAMOND, THE GOVERNOR WAS REMOVED FROM AIRCRAFT SERIAL NR 40.438 ON OR ABOUT SEPTEMBER 21, 2005, WITH AIRCRAFT TTSN OF 96.9 HOURS.  WITH ORIGINAL COMPLIANT OF ENGINE OVERREVED DURING FLIGHT, COULD NOT CONTROL PROPELLER.  THE NAME PLATE ON THE GOVERNOR GIVES A ASSY DATE OF 08/04 DURING INSPECTION OF THE GOVERNOR IN OUR SHOP, AFTER REMOVAL OF THE TOP COVER, IT WAS FOUND THAT THE HEAD END HAD SEPARATED FROM THE TUBULAR PORTION OF THE PILOT VALVE ASSEMBLY.  IT WAS ALSO NOTED THAT THE BEARING RETAINER PART NR 180231 HAD BEEN DAMAGED AND 10 OF THE 11, 0.125 INCH BALL BEARINGS HAD BEEN RELEASED FROM THE CAGE, FOUR WERE FOUND INSIDE OF THE GOVERNOR HOUSING, AND FIVE WERE FOUND INSIDE OF THE SHIPPING COVER FOR THE GOVERNOR, ONE HAS NOT BEEN FOUND.  ATTACHED IS A COPY OF WOODWARD SERVICE BULLETIN 33571C ORIGINALLY ISSUED IN JULY 1979 THAT ADDRESSES THIS ISSUE, WE HAVE NEVER SEEN THESE PILOT VALVES COME APART BEFORE.  IT APPEARS THAT THE SET SCREW RETAINS THE HEAD END TO THE TUBULAR PORTION HAS BACKED OUT OF ITS LOCATION, THERE IS NO VISUAL EVIDENCE OF THE REQUIRED EPOXY ON THE SET SCREW.  WHEN THE HEAD END SEPARATED FROM THE TUBULAR PORTION OF THE PILOT VALVE ALL PITCH CHANGE CONTROL OF THE PROPELLER IS LOST.
